I have a 30 day cycle. My period began on July 15th, I had intercourse around the 24th, and took Plan B on the 27th. It took me a long time to take it because I wasn't sure that I needed it; we used a condom, and he ejaculated outside of me - I was worried that some semen may have gotten on my vaginal area.
A week after taking Plan B, I began to bleed. This was on the 3rd of August. The bleeding lasted four or five days, and was as heavy as a regular period. However, I've read that this bleeding is caused by withdrawal from Plan B, and is not the same thing as a period.
My period should have come on August 15th, 30 days after the last one. I still have not gotten it. Judging by my discharge, I believe that I may have ovulated around August 17th, almost exactly 2 weeks after the bleeding from Plan B began.
So, I'm wondering... 1. Should I worry that my period is late? or 2. Should I count the bleeding after Plan B as a period, and assume that my next period will come around the 3rd of September?
-------------------- so official all i need is a signature Posts: 2 | From: USA | Registered: Aug 2013
| IP: Logged |
One of the more common side effects of Plan B is a disruption to your regular menstrual cycle, or more common spotting, for a few months. This is one of the reasons we recommend that folks who take Plan B after a pregnancy scare follow that up with a pregnancy test; you can't rely on a period to come at its expected time, and a late/missed period after Plan B isn't an indication of pregnancy.
So, while we can't tell you if what you experienced was your period or not, you can just assume that your cycle may be a bit off for a few months, and I'd go ahead and take a pregnancy test when appropriate, so that you can ease your mind there.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.